Alert archive / Texas / Special Weather Statements in 2014

Special Weather Statement, NWS Norman, OK

August 16, 2014Baylor County, Texas

NWS Norman, OK issued this special weather statement at Aug 16, 2014, 5:21 PM CDT for Baylor County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2014, 5:21 PM CDT (22:21 UTC)
Expired
Aug 16, 2014, 5:45 PM CDT
In force
24 min
Issued by
NWS Norman, OK

County Baylor County, TX

The radar

The Altus AFB radar (KFDR), 87 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2014-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 408 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2014-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
408 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1514 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WWUS84 KOUN 162221
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CDT SAT AUG 16 2014
 
TXZ088-162245-
BAYLOR TX-
521 PM CDT SAT AUG 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BAYLOR COUNTY UNTIL 545
PM CDT...

AT 519 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SEYMOUR...
MOVING EAST AT 20 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3351 9931 3369 9935 3379 9898 3349 9896
TIME...MOT...LOC 2219Z 259DEG 18KT 3362 9925 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 16, 2:21 PM CDT, 3 hours earlier.

Area forecast discussion, Aug 16, 2:21 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
221 PM CDT SAT AUG 16 2014

.DISCUSSION...
ALTHOUGH MOST AREAS WILL REMAIN DRY... THERE WILL BE AN
OPPORTUNITY FOR A FEW LOCATIONS TO SEE SOME LIGHT RAIN OVER THE
NEXT COUPLE OF DAYS.

FOR TONIGHT... A WEAK MCV OVER SOUTHWEST OKLAHOMA WILL MOVE EAST
AND COULD INTERACT WITH INCREASING AMOUNTS OF MOISTURE...
RESULTING IN THE DEVELOPMENT OF A FEW SHOWER/THUNDERSTORMS ACROSS
SOUTH CENTRAL/SOUTHEAST OKLAHOMA. HAVE INCREASED POPS IN THAT AREA
FOR THIS EVENING. OTHERWISE COULD SEE A FEW AFTN/EVENING
SHOWER/STORMS SUNDAY AND AGAIN ON MONDAY. SUFFICIENT MOISTURE WILL
REMAIN IN PLACE WITH SUFFICIENT LIFT FROM VERY MINOR WAVES
EMBEDDED WITHIN A WEAKNESS IN MID-LEVEL RIDGE TO PRODUCE PRECIP.
AGAIN... MOST LOCATIONS WILL REMAIN DRY WITH HOT AFTNS AND WARM
NIGHTS. THIS WILL ALSO RESULT IN CONDITIONS APPROACHING HEAT
ADVISORY CRITERIA... BUT WILL HOLD OFF ON ANY HEADLINES AT THIS
TIME.

AS WE MOVE THROUGH THE UPCOMING WEEK WE SEE RIDGING BUILD WEST AND
NORTHWEST OVER THE SOUTHERN PLAINS MINIMIZING PRECIP CHANCES AND
KEEPING TEMPS ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  97  73 100 /  20  20  10  20
HOBART OK         72 100  71 102 /  20  20  10  20
WICHITA FALLS TX  74  98  74 101 /  20  20  10  20
GAGE OK           71  99  70 101 /  10  20  10  20
PONCA CITY OK     71  94  71  99 /  20  20  10  20
DURANT OK         76  97  73  98 /  30  20  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

84/30
Hazardous weather outlook, Aug 16, 11:56 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1156 AM CDT SAT AUG 16 2014

OKZ004>048-050>052-TXZ083>090-171200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1156 AM CDT SAT AUG 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
SPRINKLES TO LIGHT SHOWERS WILL BE REMAIN POSSIBLE THROUGH
TONIGHT. HOWEVER... AS A WEAK FRONT MOVES SOUTHWARD INTO CENTRAL
AND SOUTHERN OKLAHOMA LATE THIS AFTERNOON AND TONIGHT...ISOLATED
THUNDERSTORMS MAY DEVELOP. CLOUD TO GROUND LIGHTNING... BRIEF
HEAVY DOWNPOURS... AND GUSTY WINDS WILL ACCOMPANY ANY STRONGER
STORMS...BUT SEVERE WEATHER IS NOT EXPECTED.

.HEAT...
HOT AND HUMID CONDITIONS ARE EXPECTED TODAY ACROSS THE AREA.
HEAT INDEX VALUES WILL RANGE FROM 98 TO 104 DEGREES...SO TAKE
HEAT SAFETY PRECAUTIONS IF YOU PLAN ON BEING OUTSIDE TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.HEAT...
HOT AND HUMID CONDITIONS WILL CONTINUE SUNDAY... WITH HEAT
INDICES OF 100 TO 105 DEGREES ACROSS OKLAHOMA AND WESTERN NORTH
TEXAS. IF YOU WILL BE OUTSIDE DURING THE HEAT OF THE DAY THIS
WEEKEND...BE SURE TO STAY HYDRATED AND TAKE PLENTY OF BREAKS.

.THUNDERSTORMS...
THUNDERSTORM CHANCES WILL LINGER INTO SUNDAY...THOUGH ANY ACTIVITY
WILL LIKELY BE ISOLATED. A FEW STORMS MAY ALSO OCCUR LATE MONDAY INTO
MONDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED DURING THIS TIME.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

25/AUSTIN

In the hours before

Special weather statement, Aug 16, 4:06 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
406 PM CDT SAT AUG 16 2014

OKZ013-162145-
NOBLE OK-
406 PM CDT SAT AUG 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NOBLE COUNTY UNTIL 445 PM
CDT...

AT 403 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF RED ROCK...MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3642 9740 3656 9733 3651 9705 3632 9714
TIME...MOT...LOC 2103Z 282DEG 23KT 3649 9724

DAY
Special weather statement, Aug 16, 4:10 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CDT SAT AUG 16 2014

OKZ012-162200-
GARFIELD OK-
410 PM CDT SAT AUG 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARFIELD COUNTY
UNTIL 500 PM CDT...

AT 409 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VANCE AIR
FORCE BASE...MOVING SOUTHEAST AT 5 MPH.

HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...

LOCATIONS IMPACTED INCLUDE...
ENID...WAUKOMIS...FAIRMONT...VANCE AIR FORCE BASE AND NORTH ENID.

LAT...LON 3631 9800 3645 9791 3640 9765 3618 9779
TIME...MOT...LOC 2109Z 298DEG 6KT 3636 9790

AUSTIN
Special weather statement, Aug 16, 4:15 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
415 PM CDT SAT AUG 16 2014

OKZ007-162200-
GRANT OK-
415 PM CDT SAT AUG 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR GRANT COUNTY UNTIL 500 PM CDT...

AT 411 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF MEDFORD...MOVING SOUTHEAST AT 15 MPH. OTHER STRONG STORMS WERE
LOCATED NEAR MANCHESTER...AND DEER CREEK.

HAZARDS WITH THESE STORMS INCLUDE...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
MEDFORD...LAMONT...WAKITA...DEER CREEK...MANCHESTER AND JEFFERSON.

LAT...LON 3691 9768 3691 9747 3668 9748 3672 9810
      3700 9810 3700 9792
TIME...MOT...LOC 2111Z 325DEG 12KT 3686 9780

AUSTIN
Local storm report, Aug 16, 4:27 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
427 PM CDT SAT AUG 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             13 N PERRY              36.48N 97.29W
08/16/2014  E1.00 INCH       NOBLE              OK   TRAINED SPOTTER

&&

MAHALE
Special weather statement, Aug 16, 5:02 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
502 PM CDT SAT AUG 16 2014

OKZ007-162230-
GRANT OK-
502 PM CDT SAT AUG 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT COUNTY UNTIL 530 PM
CDT...

AT 459 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
WAKITA...MOVING SOUTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3681 9802 3691 9784 3672 9762 3659 9790
TIME...MOT...LOC 2159Z 327DEG 12KT 3680 9788

MAD
Special weather statement, Aug 16, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CDT SAT AUG 16 2014

TXZ088-162245-
BAYLOR TX-
521 PM CDT SAT AUG 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BAYLOR COUNTY UNTIL 545
PM CDT...

AT 519 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SEYMOUR...
MOVING EAST AT 20 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3351 9931 3369 9935 3379 9898 3349 9896
TIME...MOT...LOC 2219Z 259DEG 18KT 3362 9925

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 4:06 PM CDTSpecial Weather StatementOUNNoble39 min
Aug 16, 4:10 PM CDTSpecial Weather StatementOUNGarfield50 min
Aug 16, 4:15 PM CDTSpecial Weather StatementOUNGrant45 min
Aug 16, 5:02 PM CDTSpecial Weather StatementOUNGrant28 min
Aug 16, 6:13 PM CDTSpecial Weather StatementOUNGarfield47 min
Aug 16, 6:18 PM CDTSevere Thunderstorm WarningOUNGarfield26 min
Aug 16, 6:22 PM CDTSpecial Weather StatementOUNBlaine38 min

Nearby

Special Weather Statements in Texas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.